MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY EXACTA EXTERNAL DRAINAGE AND MONITORING SYSTEM; DEVICE, MONITORING, INTRACRANIAL PRESSURE

MEDTRONIC NEUROSURGERY EXACTA EXTERNAL DRAINAGE AND MONITORING SYSTEM; DEVICE, MONITORING, INTRACRANIAL PRESSURE
Model Number 46700
Medical Device Problem Codes Break (1069); Disconnection (1171); Fracture (1260); Device Damaged Prior to Receipt by User (1570)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received regarding a patient undergoing drilling and drainage surgery for treatment of a chronic subdural hematoma.It was reported that, after opening the package when the doctor grabbed the tip of the drainage system and connected it to the tip of the catheter, the drainage system anti-pressure tube and tee shunt in the patient's end fell off, causing it to be contaminated.As a result the device was replaced.The device did not have contact with the patient, but resulted in a 10 minute extended surgery time.
 
Additional Manufacturer Narrative
The returned product was returned with the patient line disconnected at the patient line stopcock.The lab personnel was able to reconnect the patient line for testing.No damage was observed.The device met the requirements for leak and patency testing.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
(b)(4).If information is provided in the future, a supplemental report will be issued.

Brand Name
EXACTA EXTERNAL DRAINAGE AND MONITORING SYSTEM
Common Device Name
DEVICE, MONITORING, INTRACRANIAL PRESSURE
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key8500818
Report Number2021898-2019-00147
Device Sequence Number11452774
Product Code GWM
UDI-Device Identifier00643169707665
UDI-Public00643169707665
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K983799
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/08/2023
Device Model Number46700
Device Catalogue Number46700
Device Lot Number216327428
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/08/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2019
Supplement Date Received by Manufacturer05/03/2019
05/15/2019
Initial Report FDA Received Date04/10/2019
Supplement Report FDA Received Date05/03/2019
05/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1